MAUDE Adverse Event Report: HOYA SURGICAL OPTICS, INC. HOYA ISERT 250; INTRAOCULAR LENS

HOYA SURGICAL OPTICS, INC. HOYA ISERT 250; INTRAOCULAR LENS
Model Number ISERT 250 (+23.00 OD)
Health Effect - Clinical Codes Failure of Implant (1924); Capsular Bag Tear (2639)
Date of Event 07/12/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Hoya device is pending evaluation.Internal reference: (b)(4).
 
Event or Problem Description
It was reported that during implantation of the lens in the patient's right eye, the lens dislocated and there was posterior capsule tear/rupture.The lens was removed and replaced intraoperatively with a different model iol that was placed in the sulcus.No vitrectomy was performed.The incision was not enlarged and suture was not required.According to the reporter, the likely cause of the event was "surgical technique." current patient prognosis was described as "excellent prognosis.".
 
Additional Manufacturer Narrative
Follow-up report #1 is being submitted to fda for the following reasons: 1.Corrections to initial report are: a) concomitant medical products: product return corrected to "no" (received empty box only - see item #2 below for more details).B) mfr site: manufacturer contact information updated for name and email of current contact person.B) report source: manufacturing site - address corrected for street address.C) date rec¿d by mfr: reporting source - added "healthcare professional" in addition to distributor.2.Additional information not available/included in initial report - findings from the manufacturer's product investigation completed on 21-sep-2017, as noted below: only the empty outer box was received on 21-aug-2017 without entire injector and lens returned.No abnormalities were found in production and inspection records of the product.Possible causes: exact root cause is not determined.From our investigation, we believe this issue is not product related.Related fields were also updated accordingly, as noted below: added check to indicate this report is follow-up #1.If follow-up, what type: added checks to indicates the report contains: correction(s) and additional information.Device evaluated by mfr: added check to "not returned to manufacturer" (received empty box only).Added event conclusion code: 92 device not returned.3.Additional information not available/included in initial report - risk analysis conducted on the product line and failure code, as noted below: a review of the most recent complaint trending data indicates no significant trends have been identified at this time, and no capa is required as part of product evaluation.This event can now be considered closed.

Brand Name
HOYA ISERT 250
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
HOYA SURGICAL OPTICS, INC.
15335 fairfield ranch road
suite 250
chino hills CA 91709
MDR Report Key6789230
Report Number3006723646-2017-00020
Device Sequence Number130079
Product Code HQL
UDI-Device Identifier04547480480848
UDI-Public04547480480848
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P080004
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2020
Device Model NumberISERT 250 (+23.00 OD)
Device Lot NumberN/A
Was Device Available for Evaluation? No
Date Returned to Manufacturer08/01/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/20/2017
Supplement Date Received by Manufacturer07/20/2017
Initial Report FDA Received Date08/11/2017
Supplement Report FDA Received Date04/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age78 YR